Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 5, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 26, 2019, 11:39 PM CST for Jefferson County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 26, 2019, 11:39 PM CST (05:39 UTC)
- Expired
- Feb 27, 2019, 12:45 AM CST
- In force
- 66 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Jefferson County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
213
WUUS54 KLCH 270539
SVRLCH
TXC245-270645-
/O.NEW.KLCH.SV.W.0005.190227T0539Z-190227T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
1139 PM CST TUE FEB 26 2019
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Southwestern Jefferson County in southeastern Texas...
* Until 1245 AM CST.
* At 1139 PM CST, a severe thunderstorm was located near High Island,
or 15 miles south of Hamshire, moving east at 25 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Sea Rim State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 2959 9435 2981 9436 2984 9422 2983 9410
2975 9399 2968 9398 2968 9403 2966 9409
2957 9432
TIME...MOT...LOC 0539Z 278DEG 21KT 2965 9438
HAIL...1.50IN
WIND...<50MPH
$$
TWH1 follow-up statement
167
WWUS54 KLCH 270638
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1238 AM CST WED FEB 27 2019
TXC245-270648-
/O.EXP.KLCH.SV.W.0005.000000T0000Z-190227T0645Z/
Jefferson TX-
1238 AM CST WED FEB 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JEFFERSON COUNTY
WILL EXPIRE AT 1245 AM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lake Charles.
LAT...LON 2959 9435 2981 9436 2984 9422 2983 9410
2975 9399 2968 9398 2968 9403 2966 9409
2957 9432
TIME...MOT...LOC 0638Z 263DEG 34KT 2971 9399
$$
WarthenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 10:11 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Feb 26, 10:11 PM CST, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1011 PM CST Tue Feb 26 2019 .UPDATE... Regional radar imagery shows thunderstorms ongoing along the northern Gulf Coast. The 00Z short term, high-resolution guidance handled the initial round of convection across the area fairly well and is indicating that convection through the rest of the night will be contained to the I-10 corridor southward. However, satellite and radar imagery indicates that additional convection is developing across the northeastern portion of Houston's CWA and this will likely progress eastward over the next several hours. Therefore, with this update I did not lower the PoPs quite to what the short term guidance has with precipitation ending around midnight for much of the area. The main changes were to fine tune the PoPs in 3 hour increments through 12Z by blending in some of the short term guidance with the official forecast. Other than the PoPs, temps/winds/cloud cover all look to be on track with no changes needed at this time. && .PREV DISCUSSION... /issued 625 PM CST Tue Feb 26 2019/ AVIATION... Strong storms moving through southeast texas this evening. Copious amounts of lightning near the stronger storms. Ceilings will vary from 007 to 030. Showers noted along the se Tx cst and into sw La parishes this eve. All this actvty is moving to the east. Taf lctns varying from IFR/MVFR this eve but is xpcd to drop twrds sr. PREV DISCUSSION... /issued 401 PM CST Tue Feb 26 2019/ DISCUSSION... Guidance, and, therefore, the official forecast, has performed relatively poorly in identifying and expressing the relatively weak upper level features responsible for the precipitation (or lack thereof) over the last 36 hours. Much of the precipitation that was expected to develop earlier today has been delayed as a result of a slower than expected forward motion of an upper trof working it's way across central Texas. The stronger convective activity associated with this trof is presently west of Houston and is expected to approach and move through southeast Texas and southwest Louisiana this evening into tonight. Therefore, will continue to carry likely PoPs through the night. Additionally, with weak high pressure at the surface sliding off to the east, winds will turn from easterly this evening to southeasterly by early tomorrow morning. The HRRR is very quick to develop marine fog as the winds begin to shift while the remaining short range guidance is a bit slower to do so. Still, with guidance in agreement on its eventual development, felt it prudent to insert patchy marine fog across the outer coastal waters beginning after midnight and approaching the coast during the early morning hours Wednesday. While it won't be at all unusual for some of this marine fog to push inland along the coast, the light winds and very moist low level environment will potentially allow for some patchy fog development. This potential could be hindered by the scattered to numerous showers and thunderstorms expected to be moving across the region so forecast confidence in the inland fog is lower than the marine fog offshore. The upper level low will carry a good bit of the upper level moisture away with it as it departs on Wednesday which could leave a bit of a lull in the heavier rain. Still, enough low level moisture will remain in place from the surface to 8kft to allow for scattered, likely low topped, showers through much of the day. Upper level moisture returns late Wednesday evening along with another weak trof which will keep rain chances elevated Thursday. This trof will once again steal away the upper level moisture as it shifts east leaving another low topped isolated to scattered shower day on Friday. A big question mark remains with regards to the evolution of a cold front expected to push through the area sometime this weekend. The guidance remains spread on the frontal passage over a roughly 18 hour time frame from late Sunday night through mid Monday although this is actually a bit more clustered than the guidance was at this time yesterday. Widespread showers and thunderstorms are expected to precede the front with drier, significantly colder air expected to filter in behind it, but forecast confidence on timing is very low. The colder air moving in behind the front is expected to stick around for a few days as a large area of high pressure is expected to build across the central U.S. This is good news for Mardi Gras day festivities that were initially looking cold and wet. Now it appears that the cold will be the bigger concern as mostly clear skies should prevail. Jones MARINE... Modest east winds along with scattered showers and thunderstorms will continue through the night with increasing chances of sea fog formation beginning early Wednesday morning. Winds will gradually become more southeasterly during the day Wednesday with an onshore flow expected to persist the rest of the week. Showers and isolated thunderstorms are expected for most of this upcoming week due to a series of upper level disturbances moving across the region. Patchy to areas of fog will be possible through Friday. && .PRELIMINARY POINT TEMPS/POPS... AEX 53 72 60 74 / 50 60 40 50 LCH 59 73 64 73 / 80 60 30 60 LFT 58 73 64 74 / 80 70 40 60 BPT 60 73 64 74 / 80 40 30 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...26
Hazardous weather outlook, Feb 26, 4:01 PM CST, 7 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 401 PM CST Tue Feb 26 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 272215- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 401 PM CST Tue Feb 26 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and isolated thunderstorms are expected this afternoon and tonight. There is a marginal risk of strong or severe thunderstorms, with hail the primary hazard. Conditions will become increasingly favorable for marine fog formation by late tonight with the potential for widespread and/or dense marine fog spreading inland. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered showers and isolated thunderstorms are expected each day Wednesday through Saturday. At this time, the probability of severe thunderstorms is very low. The risk of fog will continue each subsequent night until a cold front pushes through the region over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ430-432-435-450-452-455-470-472-475-272215- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 401 PM CST Tue Feb 26 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and isolated thunderstorms are expected this afternoon and tonight. There is a marginal risk of strong or severe thunderstorms, with hail the primary hazard. Conditions will become increasingly favorable for marine fog formation by late tonight with the potential for widespread and/or dense marine fog. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered showers and isolated thunderstorms are expected each day Wednesday through Saturday. At this time, the probability of severe thunderstorms is very low. Marine fog expected to develop early Wednesday will will persist in varying densities until a cold front pushes through the region over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Feb 26, 7:53 PM CST, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
753 PM CST TUE FEB 26 2019
LAZ030-TXZ260-262-270300-
Beauregard-Southern Newton-Northern Newton-
753 PM CST TUE FEB 26 2019
...A STRONG THUNDERSTORM WILL AFFECT WESTERN BEAUREGARD PARISH IN
SOUTHWESTERN LOUISIANA AND CENTRAL NEWTON COUNTIES...
At 753 PM CST, a strong thunderstorm was located near Bancroft, or 8
miles south of Bon Weir, moving east at 20 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Merryville, Singer, Call, Fields, Bon Weir, Trout Creek, Bivens,
Bancroft, Oretta and Old Salem.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3066 9332 3053 9332 3047 9375 3060 9388
3065 9388 3070 9378 3077 9384 3087 9359
TIME...MOT...LOC 0153Z 267DEG 17KT 3062 9368
K. KuyperSpecial weather statement, Feb 26, 8:30 PM CST, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
830 PM CST TUE FEB 26 2019
TXZ215-270300-
Jefferson-
830 PM CST TUE FEB 26 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN JEFFERSON COUNTY...
At 830 PM CST, a strong thunderstorm was located near Stowell, or 9
miles south of Hamshire, moving east at 25 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Port Arthur, Groves, Sabine Pass, Hamshire, La Belle, Port Acres,
Winnie and Sea Rim State Park.
LAT...LON 2989 9436 2998 9386 2993 9387 2984 9395
2980 9395 2977 9394 2975 9390 2968 9384
2967 9388 2968 9400 2967 9406 2956 9435
TIME...MOT...LOC 0230Z 251DEG 24KT 2972 9434
K. KuyperSpecial weather statement, Feb 26, 8:37 PM CST, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
837 PM CST TUE FEB 26 2019
LAZ030-031-270330-
Allen-Beauregard-
837 PM CST TUE FEB 26 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BEAUREGARD AND
SOUTHWESTERN ALLEN PARISHES...
At 837 PM CST, a strong thunderstorm was located near Dry Creek,
moving east at 20 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Kinder, Oberlin, Reeves, Dry Creek, Mittie, Harmony and Leblanc.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3049 9277 3044 9277 3044 9278 3051 9318
3069 9317 3075 9274
TIME...MOT...LOC 0237Z 277DEG 18KT 3061 9310
K. KuyperSpecial weather statement, Feb 26, 9:22 PM CST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
922 PM CST TUE FEB 26 2019
LAZ031>033-042>044-052-270400-
Acadia-Jefferson Davis-Lafayette-St.
Landry-Vermilion-Evangeline-Allen-
922 PM CST TUE FEB 26 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL LAFAYETTE...
JEFFERSON DAVIS...SOUTHERN EVANGELINE...ACADIA...NORTHWESTERN
VERMILION...WEST CENTRAL ST. LANDRY AND SOUTHEASTERN ALLEN
PARISHES...
At 922 PM CST, a strong thunderstorm was located near Pine Island, or
7 miles southwest of Elton, moving east at 45 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Opelousas, Crowley, Eunice, Jennings, Rayne, Ville Platte, Kaplan,
Church Point, Mamou, Welsh, Lake Arthur, Basile, Iota, Elton,
Mermentau, Evangeline, Morse, Chataignier, Mowata and Prairie Ronde.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3008 9289 3010 9289 3011 9291 3014 9289
3016 9289 3016 9290 3046 9286 3045 9278
3061 9277 3070 9216 3000 9224
TIME...MOT...LOC 0322Z 283DEG 37KT 3040 9277
K. KuyperLocal storm report, Feb 26, 10:19 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1019 PM CST TUE FEB 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL RAGLEY 30.51N 93.23W
02/26/2019 E1.00 INCH BEAUREGARD LA BROADCAST MEDIA
BROADCAST MEDIA RELAYED VIEWER REPORT OF QUARTER SIZE
HAIL.
&&
TWHSpecial weather statement, Feb 26, 10:58 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1058 PM CST TUE FEB 26 2019
TXZ215-270600-
Jefferson-
1058 PM CST TUE FEB 26 2019
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN JEFFERSON COUNTY...
At 1056 PM CST, strong thunderstorms were located near Stowell, or 9
miles south of Hamshire, moving east at 25 mph.
Winds in excess of 30 mph and half inch hail are possible with
these storms.
Locations impacted include...
Port Arthur, Nederland, Groves, Port Neches, Sabine Pass, Hamshire,
La Belle, Port Acres, Southeast Texas Regional Airport, Winnie and
Sea Rim State Park.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from thunderstorms. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 2989 9436 2996 9406 3001 9396 2995 9386
2987 9393 2982 9396 2976 9393 2973 9388
2968 9384 2967 9388 2968 9397 2967 9405
2956 9435
TIME...MOT...LOC 0456Z 264DEG 23KT 2973 9431
K. KuyperThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 6:17 PM CST | Special Weather Statement | LCH | Jasper, Tyler | 58 min |
| Feb 26, 6:49 PM CST | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 56 min |
| Feb 26, 7:20 PM CST | Special Weather Statement | LCH | Jasper | 55 min |
| Feb 26, 7:48 PM CST | River Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 21 days |
| Feb 26, 7:53 PM CST | Special Weather Statement | LCH | Newton | 67 min |
| Feb 26, 8:30 PM CST | Special Weather Statement | LCH | Jefferson | 30 min |
| Feb 26, 10:58 PM CST | Special Weather Statement | LCH | Jefferson | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.